I am 6 weeks post chemo (Taxotere and Carboplatin) and my fingernails turned black about 3 weeks ago. Now the black spots are turning white and my nails are very loose around the white spots. I trimmed them very low and have been using "Hard as Nails."
Anyone else experience this? What did you do? Has anyone actually had their nails fall off altogether?
Hi. Some chemotherapeutic drugs can cause nail discoloration. The nails can also get dry and brittle and flake off, although this does not happen often. These conditions are temporary and will slowly disappear after the last cycle of chemotherapy is finished. You can try using moisturizing creams to avoid nail flaking. You can also apply some nail polish if the discoloration really bothers you.
a friend of mine who has already gone thru chemo lost her big toe nail and 2 finger nails due to chemo...honestly, i dont know if they turned black first or not....id just keep them trimmed as short as possible and be careful not to snag them on anything....
My nails on my fingers went completely black and partial on my toes during chemo. Finished chemo two weeks ago - waiting to see if blackness fades or grows out. At least it is not painful. Even if a nail drops off it will regrow eventually.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.